i do understand your frustration at both the mirena and the medical profession, and i know it seems like you are between a rock and a hard place right now, but please do not attempt to pull out the iud - if it IS embedded you can do untold damage to yourself if you attempt to move it yourself.
I would insist on them taking it out - tell them you are not prepared to wait, you want it out at the first available appointment date, full stop! - to keep it in against your will, surely must be a violation of your human rights?? And would amount to physical abuse. Throw that at them and see them squirm. It is your body and you have every right to decide what is and is not inside it. The medics for the most part do not believe mirena can cause any side effects which is crazy since even the mirena manufacturers list most of the regular side effects on their prescribing information. why not print out some of the websites that show the side effects and give that to the doc too. There is no reason on earth that you should have to put up with those sort of side effects. And most people will tell you, on this forum, that once side effects like yours start, they only get worse. You need to get this out of you and keep OFF synthetic hormones for a good year, to make sure your body can settle down properly again, otherwise you are asking for some major health risks further down the line.
By the way, mirena is not recommended by the manufacturers for women who have not had children for various reasons - one of them being that it can muck up your fertility - in one study, over 20% of women who had mirena removed because they wanted to start a family were still unable to conceive up to a year after removal. The other reason is that it can not only embed, but can perforate the uterus causing major damage in that area, which could also ruin someone's chances of having children. Also it is usually pretty painful on insertion for childless women.
The other thing is that it should not be given to anyone who has a history of ovarian cysts as the mirena causes ovarian cysts!! Yes both types of bleeding are "expected side effects" - some people get extra bleeding, others have the bleeding stop altogether. Pain is also quite common, even if there is nothing officially wrong, like a cyst or embedment etc.
The following website will give you a basic list of side effects, be sure to read the caustions and warnings for extra clues as to just how badly one can be affected by mirena. I wish you the best of luck, please let us all know how you get on, we will be thinking of you:) Kabel xxxx